Discussions that mention pravachol

High & Low Blood Pressure board


Hi Sapphira,

I was taking BENICAR for approx 2 + years. BENICAR is excellent at lowering blood pressure. The main problem I had with BENICAR was all sorts of body aches and cramps, stomach issues including heartburn, and rectal bleeding. At my last Colonoscopy (1 year ago), the doctor diagnosed me with colitis (upper colon inflammation) which is rather unusual. The only medications I was taking at the time were BENICAR and PRAVACHOL. I strongly believe the BENICAR caused my GI issues or rather, aggravated my GI symptoms. When I stopped the BENICAR and switched to PERINDOPRIL (ACEON) an ace inhibitor, aside from an occasional cough the stomach issues improved. In February of this year, my doctor gave me a sample of a new blood pressure medication called BYSTOLIC (beta blocker), After starting BYSTOLIC my GI issues completely disappeared, especially rectal bleeding. I have not seen any bleeding at all while on BYSTOLIC. I believe this medication targets and heals inflammation. BENICAR was supposed to also help inflammation with the least side effects. With a diagnosis of ULCERATIVE colitis, rectal bleeding, inflamed hemmrhoids, and severe heartburn, I would rather take my chances with a higher blood pressure. The side effects for BYSTOLIC are mainly fatigue and occasional joint pain.

P.S. I had never attributed these GI problems in the past with BENICAR, but once I stopped the BENICAR and realized dramatic improvement, I am convinced that BENICAR was the main problem. Keep in mind that everyone appears to react differently to drug side effects.

I hope this information helps......